Alert archive / Missouri / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 241, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 3, 2004, 8:08 AM CDT for Knox County, Lewis County, Missouri. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2004, 8:08 AM CDT (13:08 UTC)
- Expired
- Aug 3, 2004, 9:00 AM CDT
- In force
- 52 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Knox County, MO, Lewis County, MO
The radar
The St Louis radar (KLSX), 198 km from the middle of the area, began a volume at 13:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 1.1 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 760 J/kg
- Mixed-layer CIN
- -200 J/kg
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 031308
SVRLSX
MOC103-111-031400-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
808 AM CDT TUE AUG 3 2004
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN KNOX COUNTY IN NORTHEAST MISSOURI
WESTERN LEWIS COUNTY IN NORTHEAST MISSOURI
* UNTIL 900 AM CDT
* AT 808 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER KNOX CITY...MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
KNOX CITY
LA BELLE
LEWISTOWN
STEFFENVILLE
THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING LARGE DESTRUCTIVE
HAIL. CONSIDERABLE DAMAGE IS POSSIBLE. STAY INSIDE...AND AVOID
OUTSIDE WALLS AND WINDOWS
LAT...LON 4027 9197 4025 9193 3995 9168 3996 9169
3996 9200 4024 9220 4024 9220 4030 9208
4030 9197
$$
CVKINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 2:00 AM CDT, 6 hours 8 minutes earlier.
Area forecast discussion, Aug 3, 2:00 AM CDT, 6 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 200 AM CDT TUE AUG 3 2004 .DISCUSSION... HOT AND HUMID CONDITIONS EXPCTD TDA WITH MID-UPR LVL RDG EXTDG FM TX NE INTO MO...AND WK WRMFNT EXTDG FM NWRN MO SE THRU E CNTRL MO MOVG NEWD TDA. SHOULD NOT SEE AS MUCH CLOUD CVR TDA AS MON AS MOST OF THE CONVECTIVE DEBRIS CLOUDINESS REMAINS N OF THE CWA...AND MUCH OF THE LOW-MID LVL WAA CLOUDS CURRENTLY OVR CWA LIKELY TO DISSIPATE BY LATE MRNG. WILL CONT HT ADVSRY FOR THE AREA FOR THIS AFTN INTO THE EARLY EVNG. PLAN TO HAVE A LOW POP TDA OVR THE NRN PTN OF THE AREA ALNG AND N OF THE WK WRMFNT AND WHERE ETA MDL DEPICTS THE BEST INSTABILITY AND MID LVL MOISTURE TDA...ELSEWHERE SEE LTL FORCING OR ADEQUATE LOW-MID LVL MOISTURE FOR TSRA PLUS A RELATIVELY CAPPED ATMOSPHERE. APRS TO BE A BETTER CHANCE OF PCPN LATE TGT AND WED AS BOTH ETA AND GFS DEPICT THE MID-UPR LVL RDG WKNG OVR THE AREA AS SHRTWVS MOV SEWD THRU THE NRN PLAINS AND GRT LKS REGION... DRIVING A CDFNT SEWD THRU THE REGION ON WED. GFS AND EVEN ETA MDL SEEMS TO HAVE SOME FEEDBACK PROBLEMS AND IS TOO STG WITH INITIAL VORT MAX AND ASSOCIATED SFC LOW ALNG FNT. WILL LEAN TWD MORE SRN TRACK OF ETA MDL VORT CNTR AND SFC LOW COMPARED TO GFS. MOST OF THE CONVECTION LTR TGT SHOULD BE ACRS IA IN REGION OF STG LOW LVL WAA ON NOSE OF SWLY LLJ...ALTHOUGH THIS POSSIBLE MCS MAY EVENTUALLY TRACK SEWD INTO THE EXTRM NRN PTN OF THE CWA BY EARLY WED MRNG. AT LEAST SCT TSRA EXPCTD ALNG CDFNT ON WED...AND INTO WED EVNG OVR THE SRN AND ERN PTN OF THE CWA. ETA MDL HAS A FCST OF HI K INDICES AND LOW LI VALUES ALNG CDFNT AS IT MOVES SEWD THRU CWA ON WED. UNSEASONABLY COOL WX FOR LT WED NGT THRU FRI AS BOTH ETA AND GFS DISPLAY RELATIVELY STG MID-UPR LVL NW FLOW OVR REGION WITH A STG SFC HI BLDG SEWD THRU THE AREA. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...HEAT ADVISORY ENTIRE AREA THIS AFTERNOON/EARLY EVENING IL...HEAT ADVISORY ENTIRE AREA THIS AFTERNOON/EARLY EVENING && GKS
Hazardous weather outlook, Aug 3, 5:44 AM CDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 544 AM CDT TUE AUG 3 2004 ILZ058>060-095>097-MOZ018-019-026-027-034>036-041100- ADAMS IL-BROWN-GREENE IL-KNOX-LEWIS-MACOUPIN IL-MARION-MONROE- MONTGOMERY IL-PIKE-PIKE IL-RALLS-SHELBY- 544 AM CDT TUE AUG 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MISSOURI AND A PORTION OF WEST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT HOT AND HUMID CONDITIONS ARE IN STORE ACROSS THE AREA TODAY AND THIS EVENING. HEAT INDICES WILL REACH 105 TO 110 DURING THE AFTERNOON HOURS. AS A RESULT A HEAT ADVISORY IS IN EFFECT FROM 2 PM UNTIL 7 PM TODAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR A WARM FRONT ACROSS THE REGION. A FEW STORMS MAY BECOME SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL CONTINUE ON WEDNESDAY AS THUNDERSTORMS DEVELOP ALONG A COLD FRONT MOVING SOUTHEASTWARD THROUGH THE REGION. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. ILZ098-099-MOZ041-042-047>052-059>064-041100- AUDRAIN-BOONE-CALHOUN IL-CALLAWAY-COLE-FRANKLIN-GASCONADE-JERSEY IL- LINCOLN-MONITEAU-MONTGOMERY-OSAGE-ST CHARLES-ST LOUIS-ST LOUIS CITY- WARREN- 544 AM CDT TUE AUG 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSOURI AND A PORTION OF WEST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT HOT AND HUMID CONDITIONS ARE IN STORE ACROSS THE AREA TODAY AND THIS EVENING. HEAT INDICES WILL REACH 105 TO 110 DURING THE AFTERNOON HOURS. AS A RESULT A HEAT ADVISORY IS IN EFFECT FROM 2 PM UNTIL 7 PM TODAY. THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT AS A COLD FRONT APPROACHES THE REGION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY. SCATTERED THUNDERSTORMS WILL DEVELOP ALONG A COLD FRONT MOVING SOUTHEASTWARD THROUGH THE REGION. A FEW STORMS MAY BECOME SEVERE... PRODUCING LARGE HAIL AND DAMAGING WINDS. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED FOR TODAY OR TONIGHT. ILZ064-065-069-070-074-079-100>102-MOZ065-072>075-084-085-099-041100- BOND IL-CLINTON IL-CRAWFORD-FAYETTE IL-IRON-JEFFERSON-MADISON- MADISON IL-MARION IL-MONROE IL-RANDOLPH IL-REYNOLDS-ST CLAIR IL- ST FRANCOIS-STE GENEVIEVE-WASHINGTON-WASHINGTON IL- 544 AM CDT TUE AUG 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF EAST CENTRAL AND SOUTHEAST MISSOURI...AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT HOT AND HUMID CONDITIONS ARE IN STORE ACROSS THE AREA TODAY AND THIS EVENING. HEAT INDICES WILL REACH 105 TO 110 DURING THE AFTERNOON HOURS. AS A RESULT A HEAT ADVISORY IS IN EFFECT FROM 2 PM UNTIL 7 PM TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY AND WEDNESDAY EVENING. SCATTERED THUNDERSTORMS WILL DEVELOP ALONG A COLD FRONT MOVING SOUTHEASTWARD THROUGH THE REGION. A FEW STORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED FOR TODAY OR TONIGHT. GKS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 8:42 AM CDT | Severe Thunderstorm Warning | LSX | Marion | 48 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.